This is the inaugural entry of a new occasional feature we’ll have here on World of Psychology, On the Couch with Dr. John Grohol. These entries will be interviews with various movers and shakers in the world of psychology, mental and behavioral health, and psychiatry. …

112 Comments to
Wyeth’s Dr. Phil Ninan on Pristiq

Before posting, please read our blog moderation guidelines. The comments below begin with the oldest comments first. Click on the last comments page to jump to the most recent comments.

  1. I am wondering who it is that is doing their clinical trials? It sounds to me that they must be self funded… I believe if the manufacturers/doctors, etc had to experience the “discontinuation symptoms” associated with this drug, it would no longer be on the market.
    I’ve been on Pristiq (started on 50mg and moved up to 100mg) for over 2 years now. Considerable side effects including a 35+ weight gain (heavier than I have ever been in my life).
    Met my doctor last week and discussed “tapering off” which is really not an easy thing to do with Pristiq as it only comes in two dosages, time released and not supposed to be cut in half. After 2-3 days of going down to 50mg, I started feeling lightheaded, dizzy, tired and now today full body aches and weepy (very low and depressed).
    SO, my question for the doctor and manufacturer is what is their recommendation in weaning off/tapering down from Pristiq? I think a lot of people could benefit from having a clear idea on how to do this (without feeling absolutely horrible)!

  2. Been taking anti depressants for so many years, starting with.the old tricyclic type. I know I have taken a few of the newer ones like, prozac, and effexor. I only had a small problem getting off the Effexor because I.was changed to Pristiq. So, I do not remember any withdrawal because tne effexor was being replaced with Pristiq. I have to say, that none of these medicines really ever helped me. I had brain surgery as a kid, and that was when my life changed. I did not know my problems were mostly a result of brain surgery. So I went to shrinks because I used to feel so bad all the time.
    I started the Pristiq a number of years.ago. I felt no side effects, and as for sexual problems, my husband died when he was 48, and I wasn’t worrying about that. I have forgotten to take a dose rarely; but, when I do that, by the afternoon, I am a mess, my brain is doing the twist and moving faster than I can. I know immediately I forgot to take Pristiq. Nothing else in the world feels like not taking Pristiq. It is horrible, it is withdrawal, It can be called anything Wyeth wants to call it, but it is basically withdrawl. I have never teied to stop it because I alrady know what missing ONE DOSE feels like. And a half hour after taking it, I feel ok. Wyeth and other Big Pharma are the criminals in this deal. Dr. Ninny of Wyeth is a well paid liar. I knew the article would be skewed befote I read it. Do they think we are all stupid? All our lives we have been talked at to never take uppers, downers, even marijuana, for fear of getting addicted, and they are illegal. But here am I and all of you and the people who take it but don’t write, who are more messed up than any heroin addict. They can at least get relief from a methadone clinic or that new drug that helps. What can we do? Apparently nothing, but we better hope they don’t have a “drug shortage” of Pristiq because we would all be unwillingly withdrawing from a legal medication we were never told the truth about. Wyeth has hidden it, and no one will ever convince me otherwise. AND it does not help pain in any manner. Class action here we come.

    beans

  3. I am on day 4 of withdrawing from Pristiq and it is pure hell. I am sitting here, in the middle of the night, unable to sleep, shivering and sweating at the same time, my back is aching so much. I have brain zaps. I am crying and angry. I feel like I can’t keep going. This is all from this stupid drug. Horrible that Doctors are prescribing this at the drop of a hat and there is no way to taper safely considering the tablets are only available in 50mg and 100mg. Please, if you are trying to decide whether to take this drug, do not do it. Don’t let the Doctors push it on you. Mine has very limited knowledge about the drug. It is as if she has not even read the pamphlet.

Join the Conversation!

Before posting, please read our blog moderation guidelines.

Post a Comment:


(Required, will be published)

(Required, but will not be published)

(Optional)

Recent Comments
  • Anonymous: I don’t wanna explain my past or anything. I ampretty committed into ending my life right now. All I...
  • annie_taco: yep, I could relate this to my self. I am a very super introvert person. I get so often be in social...
  • Betheny: What you said about people sensing there is something different about you and not wanting to be around is...
  • K: Great article! I have found this to be so true…and wish I’d realized it years ago. Love the canoe...
  • Archie G.: One weakness of this widely reported study is that defines masturbation and intercourse poorly and...
Subscribe to Our Weekly Newsletter


Find a Therapist
Enter ZIP or postal code



Users Online: 9718
Join Us Now!